Home https://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/ Health https://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/ The strange way the vaccine can affect your fingers and toes

The strange way the vaccine can affect your fingers and toes



At this time, it is well known that you can probably expect some minor side effects after receiving your COVID vaccine. These are typically similar to other vaccines and include fatigue, muscle aches, nausea and chills that usually subside by a day or two. But a new study published in Journal of the American Academy of Dermatology have found that there is a reaction to the vaccine that you might not have expected: COVID toes and fingers. Read on to learn more about this strange side effect, and for more on what to avoid when getting your doses, check Do this after your vaccine may make side effects worse, doctors say.

The finding comes from an analysis of 41

4 delayed skin reactions reported by patients who had received the COVID-19 vaccine, described in the study as starting one day or so after receiving the dose as long as seven to eight days later. When researchers collected the data between December and February before the Johnson & Johnson vaccine was approved for use in the United States, the study included only Pfizer and Moderna recipients, representing 17 percent and 83 percent of the patients considered, respectively.

While the analysis showed that several rare but not life-threatening side effects on the skin were possible, the researchers noted that skin ulcers or dents known as pernio or chilblains were also reported – also described as “COVID toes” by some patients, USA today reports. The condition, which was also reported to affect the fingers of 10 percent of patients who saw the symptom, is likely due to inflammation of the blood vessel walls and can cause digits to swell and turn deep red or purple.

Fortunately, researchers say responding to your shots with discolored numbers is not a sign that something is seriously wrong. “Getting your toes turned purple is uncomfortable, but that’s not a reason not to get the second dose,” Esther Freeman, MD, PhD, Director of Global Health Dermatology at Massachusetts General Hospital and Senior Author, told USA today.

What other skin reactions can the COVID-19 vaccine cause? Read on to find out what the analysis revealed, and for more on why your response to your shots may be so serious, check out This is why half of people have stronger vaccine side effects, says the CDC.

vaccine rash, senior female arm, light blue face mask
aerogondo2 / Shutterstock

One of the most commonly reported side effects of the vaccine was a red, itchy rash at the injection site known as “COVID arm” or “Modern arm”, as 95 percent of cases are reported in patients receiving the company vaccine. While this has previously been reported as a side effect, the study found that only 43 percent of patients who developed a rash on the arm after their first dose saw it again after their second. The patients who saw the rash with both doses reported that it was less pronounced and usually faded faster than the first in about three to four days.

Man itchy rash on the arm
Shutterstock

Skin reactions to the COVID vaccine are not limited to where you get your jab. The study showed that some patients reported whole-body rashes – medically known as a morbilliform rash – often described as being “measles-like”, even though they are not measles. But once again, the seemingly oversized response to the vaccine is not a sign of anything serious.

“People can get rashes all over their bodies and it can be surprising and a little scary, but these patients did extremely well, recovered and were able to go back and get their second dose,” Freeman said. “For people whose rash started four or more hours after vaccination, 0 percent of them continued to have anaphylaxis or other serious reactions. Zero is a good number.” And for more on weird ways your body can react to the shots, see The Strange New COVID Vaccine Side Effect, which confuses even doctors.

shingles rash on the shoulder, infectious conditions
Shutterstock / SneSivan

Chickenpox is a once-in-a-lifetime disease for most people, but it can come back for some as shingles. This was the case for a few of the patients who reported an outbreak after receiving their shots.

Man with raised lip
Shutterstock

The analysis showed that patients who had received lip injections experienced some swelling after receiving their dose in rare cases. According to Shilpi Khetarpal, MD, a dermatologist, the reaction is not only related to recent procedures and tells the Clevland Clinic in February: “I have seen patients who have had reactions to the vaccine and their fillers were placed anywhere from weeks to years in the past. “In one case, a person had a filler in 2018 and experienced swelling after receiving the vaccine. So it seems that it can happen at any time, as these fillers can last much longer than we think.”

Still, the reaction is also a noticeable side effect of other vaccines, and that does not mean you should hold back from getting your shots. “If you’ve had a facial, it does not mean you should not get the vaccine,” Freeman said. And for more on what to expect when you are fully vaccinated, check with doctors to warn you to be “prepared” for this after your second dose.


Source link